Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 24, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 16, 2019, 5:34 AM EDT for Bartholomew County, Jackson County, Jennings County, Indiana. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2019, 5:34 AM EDT (09:34 UTC)
- Expired
- Jun 16, 2019, 7:30 AM EDT
- In force
- 116 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bartholomew County, IN, Jackson County, IN, Jennings County, IN
The radar
The Louisville radar (KLVX), 101 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:00 AM EDT | HEAVY RAIN 3.4 | 3 S Columbus, IN | TIME IS APPROXIMATE. TWENTY-FOUR-HOUR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted.
788
WGUS53 KIND 160934
FFWIND
INC005-071-079-161130-
/O.NEW.KIND.FF.W.0024.190616T0934Z-190616T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
534 AM EDT Sun Jun 16 2019
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Southern Bartholomew County in central Indiana...
Eastern Jackson County in south central Indiana...
Jennings County in southeastern Indiana...
* Until 730 AM EDT.
* At 533 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Columbus, Seymour, North Vernon, Brownstown, Vernon, Crothersville,
Elizabethtown, Jonesville, Hayden, Paris Crossing, Waymansville,
Butlerville, Grammer, Nebraska, Azalia, Cortland and Country Squire
Lakes.
This includes Interstate 65 between mile markers 37 and 67.
LAT...LON 3876 8591 3875 8591 3875 8598 3877 8598
3876 8601 3878 8608 3918 8608 3919 8569
3913 8569 3913 8544 3891 8545 3891 8554
3888 8557 3885 8557 3885 8561 3883 8561
3882 8563 3883 8572 3881 8579 3873 8587
$$
PumaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:20 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 16, 4:20 AM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 420 AM EDT Sun Jun 16 2019 .UPDATE... The AVIATION section has been updated below. && .SYNOPSIS... Issued at 208 AM EDT Sun Jun 16 2019 Wet weather is expected through at least Tuesday. A frontal boundary is expect to linger across southern Indiana during the beginning of the week. Several areas of low pressure will push across Indiana during that time...producing rain. Rain could be heavy at times. Rain chances are expected to continue from Tuesday into next weekend as the humid...wet...rainy weather pattern continues. && .NEAR TERM /Today/... Issued at 208 AM EDT Sun Jun 16 2019 Surface analysis early this morning showed low pressure over Iowa with a warm front extending southeast to Central Indiana. Radar continues to show convection development along the front across Central Indiana...mainly along I-74. More storms over Central Illinois were poised to push back into central Indiana with the next couple of hours. The models once again keep the lower level boundary in place through the day. The wave over Central illinois is suggested to push across Central Indiana during the morning hours...exiting the state by near 12Z. Models then suggest a lull in upper support as a break in between short wave is suggested. Time heights show best lift ending by 12Z...with still plenty of mid and lower level moisture present...but subsidence arriving. Forecast soundings show attainable convective temperatures this afternoon with plenty of CAPE near 3000 J/KG and pwats over 1.6 inches. Thus best forcing will not be in the area this afternoon...but given the airmass and daytime heating...afternoon convection cannot be ruled out. Thus will keep chances for storms all day...with best chances this morning with the departing wave...and ramping chances down in its departure...then back up in the late afternoon and evening. Will stick to a blend on temps. Flooding may continue to be a threat...but confidence for precise locations is low at this time. As for temps...will stick close to the blends. && .SHORT TERM /Tonight through Tuesday Night/... Issued at 208 AM EDT Sun Jun 16 2019 Wet. Wet. Wet. GFS and NAM suggest the pesky surface boundary will remain in place across southern Indiana through at least Tuesday. Aloft...a parade of short waves is expected to pass across the boundary...each providing excellent forcing. A moist air mass looks to remain in place through Tuesday Night with dew points in the 60s. Forecast soundings through Tuesday show a deeply saturated airmass with pwats failing to fall below 1.3 inches and ranging as high as 1.9 inches during the period. The GFS suggests three short waves passing through Indiana...along the frontal Boundary. The first is suggested tonight...a second on Monday Night...and for now...the third and most organized in appearance on Tuesday. We can expect some lulls in precip in between these waves...but will still ramp up pops during each of these time periods due favorable set up for heavy rains. Given the warm and humid air mass in place will trend highs at or below the NBM and lows at or above the NBM. Again...flooding could be a threat early this week...and depending upon how these systems play out...flood or flash flood watches may be needed soon. && .LONG TERM /Wednesday through Saturday/... Issued at 152 AM EDT Sun Jun 16 2019 With active warnings in effect, will keep the long term discussion brief. Models and ensembles continue to hint at an active long term, especially Wednesday afternoon and night, when the strongest wave will move through the area with the front still hanging around. Heavy rain and flooding will continue to be an issue. Blend near normal highs look reasonable but confidence is not great on specifics with a front nearby. && .AVIATION /Discussion for the 160900Z IND TAF Update/... Issued at 420 AM EDT Sun Jun 16 2019 No changes needed to the TAF. Line of strong storms will be moving in by 09z. Previous discussion follows... Issued at 1145 PM EDT Sat Jun 15 2019 Convective potential expected to continue overnight and on into the mid to late morning hours of Sunday in the vicinity of the terminals, as enhanced flow at 850mb and advection of steeper lapse rates off to the southwest interacts with a trailing vorticity tail. Remnants of activity currently moving through northwest Illinois may also move into the area during the early morning hours of Sunday. IFR visibility restrictions and gusty shifting winds in and near heavier cells. Patchy fog has been developing over the past hour or so. Not sure how widespread this may become, due to potential for additional convection, which will serve to keep the air mass mixed up. Outside of convection, areas of ceilings around 040 expected through midday Sunday, with layered cloud above. Some of the model data suggest the development of lower ceilings 006 AGL-012 towards daybreak Sunday, but confidence in this is low at this time, depending on amount of convective activity overnight. Surface winds 190-220 degrees at 6-10 kts overnight will gradually veer around to 240-270 degrees at 9-12 kts by midday Sunday. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 AM EDT this morning for INZ021-028>031- 035>049-051>057-060>065. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM...MK AVIATION...JAS/MK
Hazardous weather outlook, Jun 16, 4:13 AM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 413 AM EDT Sun Jun 16 2019 INZ021-028>031-035>049-051>057-060>065-067>072-170815- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 413 AM EDT Sun Jun 16 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Showers and thunderstorms are expected this morning and tonight. Severe storms are possible this evening. Heavy Rain resulting in Flooding and Flash Flooding will be possible. Hazards: Flash flooding from heavy rainfall, damaging winds, isolated tornadoes, lightning. Timing: Thunderstorms This morning...then again late this afternoon and tonight. Flash flooding is possible anytime. Discussion: Upper waves and a surface front will keep showers and thunderstorms across the area today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms are possible each day. A few strong to isolated severe storms are possible on Sunday. Lightning and locally heavy rain are threats from any storm. Repeated rounds of rainfall, heavy at times, could lead to moderate widespread flooding this week. Discussion: A stalling frontal system and active upper pattern will bring several rounds of showers and thunderstorms to central Indiana this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Puma
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:04 PM EDT | Areal Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more | 6 hr |
| Jun 15, 8:10 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 50 min |
| Jun 15, 8:12 PM EDT | Flash Flood Warning | IND | Brown, Greene, Monroe, Owen | 3 hr |
| Jun 15, 8:12 PM EDT | Tornado Warning | IND | Bartholomew, Brown, Jackson, Jennings | 48 min |
| Jun 15, 8:18 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 42 min |
| Jun 15, 8:20 PM EDT | Tornado Warning | IND | Bartholomew, Decatur | 40 min |
| Jun 15, 8:38 PM EDT | Tornado Warning | IND | Rush | 37 min |
| Jun 15, 8:46 PM EDT | Tornado Warning | IND | Bartholomew, Brown, Jackson, Jennings | 44 min |
| Jun 15, 8:51 PM EDT | Tornado Warning | IND | Decatur | 39 min |
| Jun 15, 8:56 PM EDT | Tornado Warning | IND | Jennings | 49 min |
| Jun 15, 9:37 PM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 4 hr |
| Jun 15, 10:56 PM EDT | Areal Flood Warning | IND | Brown, Greene, Monroe, Owen | 3 hr |
| Jun 16, 1:18 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 42 min |
| Jun 16, 1:38 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 22 min |
| Jun 16, 1:56 AM EDT | Areal Flood Warning | IND | Brown, Greene, Monroe, Owen | 6 hr |
| Jun 16, 1:58 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe | 47 min |
| Jun 16, 1:59 AM EDT | Areal Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more | 6 hr |
| Jun 16, 2:02 AM EDT | Areal Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 6 hr |
| Jun 16, 2:06 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin | 39 min |
| Jun 16, 2:37 AM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Montgomery, Tipton | 23 min |
| Jun 16, 2:37 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Lawrence, Martin | 23 min |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Delaware, Randolph | 21 days |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Putnam | 21 days |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Marion | 21 days |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Hancock | 21 days |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Hendricks, Morgan | 7 hr |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 6 days |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 6 days |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 7 days |
| Jun 16, 3:40 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Parke, Putnam, Sullivan and 2 more | 50 min |
| Jun 16, 4:02 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Hendricks, Monroe, Morgan, Owen and 1 more | 43 min |
| Jun 16, 4:10 AM EDT | Flash Flood Warning | IND | Brown, Daviess, Greene, Jackson, Knox, Lawrence and 3 more | 3 hr |
| Jun 16, 4:44 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Jackson, Lawrence, Martin, Monroe | 31 min |
| Jun 16, 7:18 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Daviess, Greene, Jackson, Jennings and 5 more | 24 hr |
| Jun 16, 7:55 AM EDT | Areal Flood Warning | IND | Bartholomew, Boone, Brown, Clay, Decatur, Delaware and 18 more | 3 hr |
| Jun 16, 9:58 AM EDT | Flash Flood Warning | IND | Greene, Jackson, Jennings, Lawrence | 4 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 49 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Shelby | 46 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Hamilton, Hancock, Madison, Marion | 37 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Marion | 46 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Bartholomew, Jackson | 4 days |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Johnson | 28 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Jackson, Jennings, Washington | 13 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Hamilton, Madison | 46 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Clay, Greene | 46 hr |
| Jun 16, 10:17 AM EDT | River Flood Warning | IND | Decatur | 35 hr |
| Jun 16, 10:17 AM EDT | River Flood Warning | IND | Owen | 46 hr |
| Jun 16, 10:17 AM EDT | River Flood Warning | IND | Johnson | 68 hr |
| Jun 16, 10:17 AM EDT | River Flood Warning | IND | Bartholomew | 39 hr |
| Jun 16, 10:33 AM EDT | River Flood Warning | IND | Bartholomew | 32 hr |
| Jun 16, 12:00 PM EDT | Areal Flood Warning | IND | Bartholomew, Boone, Brown, Clay, Decatur, Delaware and 18 more | 6 hr |
| Jun 16, 2:58 PM EDT | Special Weather Statement | IND | Daviess | 32 min |
| Jun 16, 4:20 PM EDT | Special Weather Statement | IND | Jackson | 25 min |
| Jun 16, 4:26 PM EDT | River Flood Warning | IND | Knox | 4 days |
| Jun 16, 4:33 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 27 min |
| Jun 16, 4:50 PM EDT | Flash Flood Warning | IND | Jackson | 9 hr |
| Jun 16, 4:55 PM EDT | Severe Thunderstorm Warning | IND | Greene, Owen | 35 min |
| Jun 16, 5:14 PM EDT | Special Weather Statement | IND | Knox | 31 min |
| Jun 16, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 31 min |
| Jun 16, 5:46 PM EDT | Flash Flood Warning | IND | Brown, Greene, Monroe | 4 hr |
| Jun 16, 5:54 PM EDT | Special Weather Statement | IND | Owen | 36 min |
| Jun 16, 5:57 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Clay, Decatur, Delaware, Hamilton and 15 more | 6 hr |
| Jun 16, 6:39 PM EDT | Special Weather Statement | IND | Jackson | 51 min |
| Jun 16, 7:06 PM EDT | Flash Flood Warning | IND | Daviess, Knox, Martin | 6 hr |
| Jun 16, 7:48 PM EDT | Areal Flood Warning | IND | Delaware, Madison | 6 hr |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.